Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Could pain due to a sprain increase my BP ?

i sprained my ankle and have since had elevated blood pressure any connection I am a 65 year old woman,who has been on beta blockers for more than 10 years,I sprained my ankle on March 1st,and was confined and on crutches for weeks,I am still receiving physical therapy ,my blood pressure readings have spiked.The dr. told me to increase my dosage by 3x.It is still very high.Could I becoming immune to the beta blocker,or could the pain be causing the sharp elevation in pressure?
Asked On : Thu, 7 Apr 2011
Answers:  2 Views:  169
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Hello and welcome to healthcare forum.
ankle sprain and elevated blood pressure has no co-relation so dont consider it as a cause. The other reason might be that beta blocker alone may not be enough to controle b.p. and you may require to start another drug alonge with it.
best wishes for your health.
Answered: Wed, 29 Jun 2011
I find this answer helpful
Cardiologist, Interventional Dr. Raja Sekhar Varma's  Response
It is usual for BP to go up whenever there is pain. You could check the BP when the pain has been relieved. Sometimes, the analgesics used to relieve the pain can also cause some salt and water retention and result in worsening of BP control.
Also, since you have been on a beta-blocker for 10 years, it is also possible that the beta-receptors have increased in number and sensitivity to adrenergic stimuli. I would like to know the specific drug and the dosage that you are taking.
Importantly, you should not suddenly stop a beta blocker if you are considering a change of drug. The dosage should be gradually tapered and overlapped with adequate dose of another drug.
Answered: Wed, 29 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor